Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 93, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 13, 2006, 9:14 PM CST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 13, 2006, 9:14 PM CST (03:14 UTC)
- Expired
- Nov 14, 2006, 4:45 PM CST
- In force
- 20 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 140321
FFWSJU
PRC069-095-151-140645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1114 PM AST MON NOV 13 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
MAUNABO
YABUCOA
HUMACAO
* UNTIL 245 AM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...
RIO GUAYANES AND TRIBUTARIES
* AT 1110 PM AST...VERY HEAVY RAINFALL...ISOLATED THUNDERSTORMS AND
FLASH FLOODING CONTINUED ACROSS SECTIONS OF SOUTHEASTERN PUERTO
RICO. UP TO FIVE INCHES OF RAIN HAS ALREADY ACCUMULATED WITH THIS
SHOWER ACTIVITY AND AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS
POSSIBLE OVER THE NEXT FEW HOURS. ADDITIONALLY...THE RIO GUAYANES
REMAINS SIGNIFICANTLY ABOVE FLOOD STAGE AND CONTINUED FLOODING OF
THIS RIVER AND ITS TRIBUTARIES OVER THE NEXT SEVERAL HOURS REMAINS
LIKELY.
THIS IS AN INCREASINGLY DANGEROUS AND POTENTIALLY LIFE THREATENING
SITUATION.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORTHEASTERN YABUCOA AND CENTRAL HUMACAO.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...ROADS...AS WELL AS LAND ALONG THE BANKS OF
CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1812 6578 1799 6590 1804 6594 1812 6587
$$
SRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 13, 8:34 PM CST, 40 minutes earlier.
Area forecast discussion, Nov 13, 8:34 PM CST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1034 PM AST MON NOV 13 2006 .UPDATE...GOOD UPPER LEVEL DYNAMICS COMBINED WITH ABUNDANT MOISTURE IN THE LOWER LEVELS OF THE ATMOSPHERE...LED TO SIGNIFICANT SHOWER ACTIVITY ACROSS PUERTO RICO THIS EVENING. DUE TO UPPER LEVEL SUPPORT FOR SHOWER ACTIVITY...SHOWERS CONTINUED TO REDEVELOP AFTER SUNSET ACROSS PUERTO RICO AND CONTINUE TO LINGER ACROSS MUCH OF THE EASTERN THIRD OF THE ISLAND AT THIS HOUR. EXPECT CONTINUED FAVORABLE UPPER LEVEL CONDITIONS TO COMBINE WITH GOOD LOW LEVEL MOISTURE ACROSS THE ISLANDS AGAIN TOMORROW...LEADING TO ANOTHER SIGNIFICANT ROUND OF SHOWER ACTIVITY TOMORROW AFTERNOON. WENT AHEAD AND INCREASED THE CHANCES FOR SHOWER ACTIVITY THROUGH TOMORROW NIGHT BUT MADE NO CHANGES BEYOND DAY 2 TO PREVIOUS FORECAST. && .PREV DISCUSSION... DISCUSSION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AFFECTED THE EASTERN PORTION OF PUERTO RICO FROM MID MORNING THROUGH EARLY AFTERNOON. THESE SHOWERS PRODUCE BETWEEN 1 TO 3 INCHES... MAINLY OVER THE MUNICIPALITY OF RIO GRANDE. ALSO CLUSTER OF SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE INTERIOR AND WESTERN SECTION OF PUERTO RICO. MOST OF THESE SHOWERS WILL DISSIPATE OR MOVE OVER THE ATLANTIC AND CARIBBEAN WATERS. AN UPPER LEVEL JET STREAK LOCATED OVER THE EASTERN PUERTO RICO WILL ENHANCE THE DEVELOPMENT OF OVERNIGHT SHOWERS THEREFORE EXPECT ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PREVAIL OVER THE LOCAL WATERS WITH A FEW AFFECTING THE EASTERN COASTAL SECTIONS OF PUERTO RICO. ON TUESDAY...THE GFS MODEL SUGGEST GOOD OMEGA AS THE JET STREAK WILL PREVAIL OVER THE LOCAL AREA...ENHANCING AFTERNOON SHOWERS MAINLY OVER THE INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. WINDS ARE EXPECTED TO REMAIN AT 10 MPH OR LESS THEREFORE THE MOVEMENT OF THESE SHOWERS WILL BE SLOW AND RAINFALL ACCUMULATION COULD PRODUCE ISOLATED FLOODING. MARINE...A LIGHT TO MODERATE TRADE WIND FLOW WILL PREVAIL ACROSS THE LOCAL COASTAL WATERS...THIS WILL PRODUCE TRANQUIL SEAS THROUGH AT LEAST FRIDAY. ON FRIDAY NIGHT A MODERATE NORTHERLY SWELL WILL BE REACHING OUR LOCAL WATERS. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 04
Hazardous weather outlook, Nov 13, 4:00 AM CST, 17 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON NOV 13 2006 PRZ001>013-AMZ710>750-141000- 600 AM AST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... MOIST LOW LEVELS AND A SLIGHTLY UNSTABLE AIR MASS WILL CONTINUE ACROSS THE LOCAL AREA TODAY. THIS WILL RESULT IN ENHANCED DIURNAL SHOWER ACTIVITY THIS AFTERNOON. WITH WEAK STEERING WINDS...THE SHOWERS WILL BE SLOW MOVING...AND ENABLE AREAS OF LOCALLY HEAVY RAINFALL ACROSS PARTS OF PUERTO RICO. THIS WILL RESULT IN AREAS OF URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. VIZ001-002-AMZ710>730-141000- 600 AM AST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... MOIST LOW LEVELS AND A SLIGHTLY UNSTABLE AIR MASS WILL CONTINUE ACROSS THE LOCAL AREA TODAY. THIS WILL RESULT IN ENHANCED DIURNAL SHOWER ACTIVITY THIS AFTERNOON. WITH WEAK STEERING WINDS...THE SHOWERS WILL BE SLOW MOVING...AND THERE IS THE CHANCE OF LOCALLY HEAVY RAINFALL ACROSS PARTS OF THE LOCAL ISLANDS. .DAYS TWO THROUGH SEVEN...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 6:45 PM CST | Flash Flood Warning | JSJ | 19 hr | |
| Nov 14, 1:16 PM CST | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.